Tornadoes · United States · Oklahoma · 2023
EF1 tornado, Minco to Mustang, Oklahoma, February 26, 2023
From Minco to Mustang, this EF1 tornado ran 10.7 miles across Grady and Canadian counties on February 26, 2023, touching down at 8:57 PM CST and reaching 200 yards wide. It killed nobody, and did $255,000 of property damage.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mph
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mphthis tornado
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- EF1
- Date
- February 26, 2023
- Touchdown
- 8:57 PM CST (02:57 UTC)
- Lifted
- 9:07 PM CST (03:07 UTC)
- On the ground
- 10 minutes
- Path length
- 10.7 miles (17.2 km)
- Path width
- 200 yards (183 m)
- Deaths
- 0
- Injuries
- 0
- Property damage
- $255,000
- Counties
- Grady and Canadian counties
- Touchdown point
- 35.284, -97.867
- Lift-off point
- 35.423, -97.793
- Record number
- 2302262057-01
The damage survey
47 damage points were recorded along this path by NWS OUN, in the Damage Assessment Toolkit the survey teams carry. The strongest indicator was rated EF1. The highest wind the damage implies is 110 mph.
- couple trees uprooted, looks like fresh damage
- decorative brick wall pushed over
Survey points are preliminary and are the raw material the published rating was built from. Source: NWS Damage Assessment Toolkit.
What the Weather Service recorded
A powerful storm system, with highly anomalous magnitudes of wind shear and moisture for late February, impacted the forecast area on the evening of the 26th. A broken line of severe thunderstorms developed across the eastern Texas Panhandle/far western Oklahoma and quickly swept through much of the forecast area. Widespread wind damage, including gusts near 90 mph, along with a record number of tornadoes (13) for February occurred. Several reports of large hail were also received. Behind the line of thunderstorms, a tight pressure gradient and strong westerly low-level jet allowed widespread 50-60 mph winds gusts to continue through the late evening hours.
A barn and a garage were damaged along County Road 1200 to the west-southwest of Minco by a relatively brief tornado.
A tornado touched down south of County Road 1190 to the west of Tuttle, and moved northeast crossing the Canadian River into Canadian County. In Grady County, the tornado damaged trees and street signs.
This tornado touched down west of Tuttle in Grady County and moved into Canadian County to the southwest of Mustang. The tornado moved north-northeast dissipating west-northwest of Mustang. A number of homes and buildings were damaged, especially from SW 104th Street to SW 75th Street near Cimarron Road. The tornado dissipated near SW 44th Street and Richland Road.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
The warnings
21 minutes of warning. NWS OUN issued a tornado warning for this county at 02:36 UTC, 21 minutes before the tornado touched down, in force until 03:15 UTC.
The county was under a tornado watch, issued at 01:33 UTC and running to 04:05 UTC.
| Issued (UTC) | Expired | Product | Office |
|---|---|---|---|
| 22:00 UTC | 00:00 UTC | Wind Advisory | OUN |
| 00:00 UTC | 09:35 UTC | High Wind Warning | OUN |
| 01:33 UTC | 04:05 UTC | Tornado Watch | OUN |
| 02:11 UTC | 03:00 UTC | Severe Thunderstorm Warning | OUN |
| 02:36 UTC | 03:15 UTC | Tornado Warning | OUN |
| 02:45 UTC | 03:30 UTC | Severe Thunderstorm Warning | OUN |
| 10:00 UTC | 09:35 UTC | Wind Advisory | OUN |
Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.
The forecast that day
The Storm Prediction Center had this point in a Moderate Risk, with a 0.10 chance of a tornado within 25 miles, in the hatched area where significant tornadoes were expected. The outlook in force was issued at 00:59 UTC.
SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the tornado touched down at Feb 26, 5:30 PM CST, 3 hours 27 minutes earlier.
Area forecast discussion, Feb 26, 5:30 PM CST, 3 hours 27 minutes before
Area Forecast Discussion
National Weather Service Norman OK
530 PM CST Sun Feb 26 2023
...New AVIATION...
.SHORT TERM...
(This evening through Monday)
Issued at 345 PM CST Sun Feb 26 2023
A remarkable, perhaps historic storm system, is currently
approaching our forecast area. Impacts of concern through tonight:
- Severe thunderstorm wind gusts (greater than 80 mph) as storms
move through west/central/north Oklahoma and parts of western
north Texas
- Severe (post-frontal) westerly winds gusting to 60 mph
following the line of storms
- Significant tornadoes and significant hail produced by severe
storms as they track across northwest, west, west-central,
southwest Oklahoma and portions of western north Texas
The potent mid/upper-level trough is currently approaching the
four corners region, as seen on latest water vapor loop. Observations
place the warm front near or just north of I-20 near the DFW
area, though the boundary is quickly approaching the Red River
with the Waurika mesonet station reporting 68 over 58 degrees.
This trend will continue with a warm and very moist air mass
advecting into Oklahoma through the afternoon and evening hours as
the trough approaches the plains.
Supercell thunderstorms are currently developing over the western
panhandles and far southwest Kansas. Storms will continue to
develop, march east, and reach our western counties around 5-7 PM.
SBCAPE values up to 1500 J/kg are prog'd (far southwest OK and
western north TX) with low to non-existent values farther north,
there is remarkable (and highly unusual) wind shear. This along
with rapid cooling aloft will aid in development/continuation of
supercell thunderstorms across western Oklahoma through the
evening. The higher tornado and large hail risk will accompany
these storms as they move across western Oklahoma before
transitioning to more of a derecho/wind event over west-
central/southwest/central Oklahoma this evening and into tonight.
However, QLCS tornadoes cannot be ruled out as storms move through
central Oklahoma.
Strong winds will continue behind the front and into the early
morning hours on Monday. Everyone should have a safety plan in
place by now, and by this evening:
+ People located in mobile homes should urgently plan to vacate
to nearby/permanent structures
+ Have multiple ways to receive warnings as power outages appear
quite possible with damaging winds
+ Charge digital devices and cell phones
+ Secure or put away loose items (e.g., trash cans, trampolines,
grills, basketball goals)
As for tomorrow, more tranquil conditions are expected with sunny
skies and highs in the 60s and 70s.
Thompson
&&
.LONG TERM...
(Monday night through next Saturday)
Issued at 345 PM CST Sun Feb 26 2023
Above-average temperatures and dry conditions are expected
through Tuesday with elevated to near critical fire weather
conditions possible over western OK and western north TX. A cold
front arrives Tuesday night into Wednesday morning resulting in
somewhat cooler temperatures Wed/Thurs. There is a chance of a
rain/snow mix on Thursday for north/west Oklahoma, and central OK
Thursday night.
Thompson
&&
.AVIATION...
(00Z TAFS)
Issued at 526 PM CST Sun Feb 26 2023
IFR ceilings are hanging tough in central Oklahoma this evening
and will likely remain so until storms arrive later on. A line of
storms is expected to cross the entire area from 01z-07z, bringing
widespread strong wind gusts to the area, with many sites likely
to experience 50+ knot gusts from the west or southwest as the
line moves through. Winds will remain gusty behind the line
overnight but will slowly decrease through tomorrow morning.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 45 71 40 71 / 100 0 0 0
Hobart OK 40 70 37 73 / 100 0 0 0
Wichita Falls TX 44 72 40 77 / 90 0 0 0
Gage OK 39 68 34 69 / 100 0 0 0
Ponca City OK 46 70 39 68 / 100 0 0 0
Durant OK 47 73 42 76 / 90 0 0 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Wind Advisory until 6 AM CST Monday for OKZ004>013-015-018>020-
025-026-028>032-039>043-045>048-050>052.
Wind Advisory until 6 PM CST this evening for OKZ014-016-017-
021>024-027-033>038-044.
Wind Advisory from 4 AM to 6 AM CST Monday for OKZ014-016-017-
021>024-027-033>038-044.
High Wind Warning until 4 AM CST Monday for OKZ014-016-017-
021>024-027-033>038-044.
TX...Wind Advisory until 6 AM CST Monday for TXZ084-087>090.
Wind Advisory until 6 PM CST this evening for TXZ083-085-086.
Wind Advisory from 4 AM to 6 AM CST Monday for TXZ083-085-086.
High Wind Warning until 4 AM CST Monday for TXZ083-085-086.
&&
SHORT TERM...01
LONG TERM....01
AVIATION...08Hazardous weather outlook, Feb 26, 4:09 AM CST, 16 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 409 AM CST Sun Feb 26 2023 OKZ004>048-050>052-TXZ083>090-271015- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 409 AM CST Sun Feb 26 2023 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Today and Tonight... .Thunderstorms... There is a moderate risk of severe thunderstorms this evening across portions of western Oklahoma and western north Texas. The moderate risk is generally south of a line from Reydon to Waynoka to Cherokee Oklahoma, and west of a line from Cherokee to Enid to Piedmont to Lawton Oklahoma, and north of a line from Lawton Oklahoma to Vernon and Crowell Texas. There is a slight and/or enhanced risk of severe storms for the remainder of the area. The primary threat will be damaging thunderstorm winds. Tornadoes will also be possible early this evening across southwestern Oklahoma and northwestern sections of north Texas with at least some potential of a strong tornado. The tornado risk will continue into the evening in areas farther north and east, although the potential for strong tornadoes will be lower than in southwest Oklahoma. Hail to the size of golf balls and locally heavy rainfall will also be possible. The most likely time for severe weather will be between 5 PM in western Oklahoma and western north Texas spreading east and exiting into eastern Oklahoma by 2 AM. Thunderstorms are expected to develop in the eastern Texas panhandle or far western Oklahoma late this afternoon. The wind shear will be very strong across the area this evening and instability will be sufficient that severe thunderstorms are likely. Supercell storms will be possible late this afternoon and early this evening with the potential of strong winds, hail, and perhaps tornadoes, and strong tornadoes will be possible, mainly in southwest Oklahoma and the adjacent part of north Texas. The storms will eventually evolve into a line of storms, with damaging thunderstorm winds being the primary threat. Tornadoes will still be possible with any rotation that develops within this line of storms, although the tornado threat will be lower than with the initial thunderstorms. These thunderstorms will be likely be moving at 60 to 80 mph today, so be aware and take action quickly if a warning is issued. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... Storm spotter groups and emergency management personnel across Oklahoma and north Texas should prepare for severe weather operations late this afternoon and this evening. .Strong winds... After thunderstorms move though, strong non-thunderstorm winds will still be likely Sunday evening into early Monday morning. .DAYS TWO THROUGH SEVEN...Monday through Saturday... .Fire weather... Fire weather conditions will be elevated across western Oklahoma and western north Texas each afternoon from Monday through Thursday due to warm temperatures and low afternoon relative humidity. Near-critical conditions are expected in the far west on Tuesday afternoon with stronger winds. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Local storm report, Feb 26, 8:45 PM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
845 PM CST SUN FEB 26 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 PM TSTM WND GST 7 W HINTON 35.47N 98.48W
02/26/2023 M68 MPH CADDO OK MESONET
&&
JHLocal storm report, Feb 26, 8:48 PM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
848 PM CST SUN FEB 26 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM TSTM WND GST 3 W GRANDFIELD 34.23N 98.74W
02/26/2023 M69 MPH TILLMAN OK MESONET
&&
JHLocal storm report, Feb 26, 8:52 PM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
852 PM CST SUN FEB 26 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM TSTM WND GST 3 W GOODLETT 34.34N 99.94W
02/26/2023 M64 MPH HARDEMAN TX ASOS
&&
JHLocal storm report, Feb 26, 8:54 PM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
854 PM CST SUN FEB 26 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0846 PM TSTM WND GST LAWTON 34.61N 98.39W
02/26/2023 M72 MPH COMANCHE OK TRAINED SPOTTER
&&
JHLocal storm report, Feb 26, 8:56 PM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
856 PM CST SUN FEB 26 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 PM HAIL CHICKASHA 35.04N 97.94W
02/26/2023 E1.00 INCH GRADY OK TRAINED SPOTTER
&&
JHLocal storm report, Feb 26, 8:57 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
857 PM CST SUN FEB 26 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 PM TSTM WND GST BURKBURNETT 34.09N 98.56W
02/26/2023 M59 MPH WICHITA TX TRAINED SPOTTER
&&
JHThe air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Norman, OK (KOUN), 00:00Z
3.0 hours before the tornado, 42 km from the path. February 27, 2023.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- -638 J/kg
- Surface CAPE
- 9 J/kg
- Mixed-layer LCL
- 546 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 470 m²/s²
- 0-3 km storm-relative helicity
- 598 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
- 0-3 km lapse rate
- 3.5 K/km
Norman, OK (KOUN), 12:00Z
9.0 hours after it, 42 km from the path. February 27, 2023.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- -95405 J/kg
- Surface CAPE
- 0 J/kg
- Mixed-layer LCL
- 1987 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
- 0-3 km lapse rate
- 3.5 K/km
The surface observations
OKC - Yukon (RCE), 15 km from the path, in the two hours either side.
| Time (UTC) | Temp (°F) | Dew point (°F) | Wind | Gust (kt) | Pressure (mb) | Weather |
|---|---|---|---|---|---|---|
| 01:15 UTC | 62.6 | 59 | 160° 26 kt | 33 | 994.9 | |
| 01:35 UTC | 62.6 | 59 | 160° 28 kt | 37 | 994.2 | |
| 01:55 UTC | 64.4 | 59 | 160° 25 kt | 33 | 993.9 | |
| 02:15 UTC | 64.4 | 60.8 | 160° 33 kt | 38 | 992.9 | |
| 02:35 UTC | 66.2 | 60.8 | 190° 19 kt | 34 | 994.2 | TS |
| 02:55 UTC | 64.4 | 60.8 | 160° 21 kt | 27 | 993.6 | VCTS RA |
| 03:15 UTC | 60.8 | 57.2 | 220° 26 kt | 44 | 994.6 | VCTS RA |
| 03:35 UTC | 59 | 50 | 220° 22 kt | 33 | 995.6 | HZ |
From the Iowa Environmental Mesonet's archive of airport observations.
The radar
The Norman radar (KTLX), 50 km away, was scanning. The volume nearest the touchdown began at 02:56 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
What was reported nearby
Local storm reports within 60 km of the path, in the three hours either side.
| Time (UTC) | Report | Where | County | Remark |
|---|---|---|---|---|
| 02:20 UTC | TSTM WND DMG | 2 Ese Fort Cobb Reservo | Caddo, OK | WIND DAMAGE TO HOME AND OUTBUILDING, UTILITY LINES DOWN. |
| 02:30 UTC | TSTM WND GST 66 | 3 Sse Fort Cobb Reservo | Caddo, OK | |
| 02:30 UTC | TSTM WND GST 66 | 7 W Hinton | Caddo, OK | |
| 02:30 UTC | TSTM WND GST 80 | 1 S Bridgeport | Caddo, OK | |
| 02:35 UTC | TSTM WND GST 64 | 3 Sse Stecker | Caddo, OK | |
| 02:35 UTC | TSTM WND GST 68 | 7 W Hinton | Caddo, OK | |
| 02:37 UTC | TORNADO | 1 Nw Gracemont | Caddo, OK | DAMAGE AT GRACEMONT CEMETERY CONSISTENT WITH RADAR TORNADO DEBRIS SIGNATURE. |
| 02:52 UTC | TORNADO | 5 Ne Pocasset | Grady, OK | BEGINNING OF TORNADO PATH; BASED ON RADAR ESTIMATE AND BEGINNING OF DAMAGE REPORTS. |
| 02:55 UTC | TSTM WND GST 65 | 2 Sse Chickasha | Grady, OK | |
| 02:55 UTC | HAIL 1 | Chickasha | Grady, OK | |
| 02:56 UTC | TSTM WND GST 71 | Chickasha | Grady, OK | |
| 03:00 UTC | TSTM WND GST 59 | 2 Ssw Minco | Grady, OK | |
| 03:05 UTC | HAIL 1.25 | Blanchard | Mcclain, OK | TIME IS RADAR ESTIMATED. |
| 03:05 UTC | HAIL 1.5 | Bridge Creek | Grady, OK | TIME ESTIMATED BASED ON RADAR. |
| 03:07 UTC | TORNADO | 3 Ene Mustang | Canadian, OK | BEGINNING OF TORNADO PATH; BASED ON RADAR ESTIMATE AND BEGINNING OF DAMAGE REPORTS. |
| 03:12 UTC | HAIL 1 | Newcastle | Mcclain, OK | |
| 03:15 UTC | TSTM WND DMG | 3 Se Edmond | Oklahoma, OK | THREE SECTIONS OF FENCE DOWN (2 POSTS WERE ALREADY ROTTEN). TIME ESTIMATED. |
| 03:15 UTC | TSTM WND GST 57 | 1 W Kingfisher | Kingfisher, OK | |
| 03:16 UTC | TSTM WND GST 59 | Oklahoma City | Oklahoma, OK | |
| 03:18 UTC | TORNADO | 1 N Goldsby | Mcclain, OK | BEGINNING OF TORNADO PATH; TIME RADAR ESTIMATE; BASED ON BEGINNING DAMAGE REPORTS; TORNADO TRAVELED NE INTO NORMAN. |
| 03:19 UTC | TSTM WND GST 59 | 1 Ne Okarche | Kingfisher, OK | |
| 03:20 UTC | TSTM WND GST 58 | 2 N Yukon | Canadian, OK | |
| 03:25 UTC | TSTM WND GST 60 | 1 W Kingfisher | Kingfisher, OK | |
| 03:30 UTC | TSTM WND DMG | 3 Ne Goldsby | Cleveland, OK | 30FT TALL LARGE TREE OVER 12-IN DIAMETER UPROOTED. BACKYARD FENCE DAMAGED AND MINOR ROOF DAMAGE TO HOME. |
| 03:36 UTC | HAIL 1 | 6 Nnw Stella | Oklahoma, OK | |
| 04:00 UTC | NON-TSTM WND GST 58 | 7 W Hinton | Caddo, OK |
From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.
This ground now
The live radar over the trackEvery 2023 tornado in OklahomaEvery tornado in Oklahoma since 1950Warnings in force in Oklahoma nowThe forecast where you are
The other tornadoes of February 26, 2023
15 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| February 26 | 4:42 PM CST | EF0 | Seward, KS | 3.9 | 10 | |||
| February 26 | 6:29 PM CST | EF0 | Wheeler, TX | 0.2 | 25 | |||
| February 26 | 6:41 PM CST | EF1 | Wheeler, TX | 1.9 | 50 | |||
| February 26 | 7:08 PM CST | Unrated | Harmon, OK | 7.5 | 200 | |||
| February 26 | 7:13 PM CST | EF1 | Beckham, OK | 6.0 | 100 | $75,000 | ||
| February 26 | 7:13 PM CST | EF2 | Roger Mills, OK | 7.0 | 500 | 1 | 3 | $250,000 |
| February 26 | 7:23 PM CST | EF1 | Greer, OK | 11.0 | 75 | $50,000 | ||
| February 26 | 7:45 PM CST | EF1 | Kiowa, OK | 7.5 | 600 | $100,000 | ||
| February 26 | 8:31 PM CST | EF0 | Alfalfa, OK | 0.2 | 50 | $10,000 | ||
| February 26 | 8:32 PM CST | EF0 | Caddo, OK | 5.1 | 75 | $30,000 | ||
| February 26 | 8:52 PM CST | EF0 | Grady, OK | 0.3 | 75 | $10,000 | ||
| February 26 | 9:12 PM CST | EF1 | Oklahoma, OK | 5.5 | 500 | $100,000 | ||
| February 26 | 9:15 PM CST | EF2 | McClain, OK | 26.1 | 900 | 12 | $50 million | |
| February 26 | 9:42 PM CST | EF1 | Cleveland, OK | 6.0 | 440 | $105,000 | ||
| February 26 | 9:45 PM CST | EF2 | Pottawatomie, OK | 6.1 | 200 | $255,000 |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.